Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss!
Dec 26, 2000

Is hair loss an indication or symptom of the advancement of my illness??? I recently had to move to another city some 300 miles away from where I had lived and find my self with no medical care, because they are currently not accepting any more patients with my diagnosis! any suggestions!!

Response from Dr. Young

Questions related to hair loss are difficult. As our patient population lives longer and ages, more and more men have come to me with this question. I have not heard of hair loss as a marker of HIV disease, but it has been associated as a side effect of antiretroviral therapies, particularly some protease inhibitors. What makes the answer to your question more challenging, is that hair loss is common among men in the 30-50 year age brackets too (HIV negative). Male pattern baldness is clearly the most common cause of this, though there are other medical conditions, such as thyroid problems, that can cause hair thinning. I hope that you can find adequate medical care in your city. You might try contacting your local PWA coalition. Good luck. -BY

Benjamin Young, M.D., Ph.D.



Previous
TRIAIVIR REACTION - JB
Next
Should I Be...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement